MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT946
Medical Device Problem Codes Loose or Intermittent Connection (1371); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in texas reported via a fisher & paykel healthcare (f&p) field representative that an opt946 optiflow + adult nasal cannula was found to have a loose connection with the heated breathing tube as part of the 900pt561 heated breathing tube during device set up.The cannula was replaced.It was further reported by the healthcare facility that the cannula was manufactured in 2015.There was no patient consequence as the event occured during device set up while the patient remained on niv therapy.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.Product background: the opt946 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.Nhf therapy and the airvo 2 device are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt946 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and may also be compatible with the fisher and paykel (f&p) mr850 and 950 humidification system devices.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt946 optiflow + adult nasal cannula was not returned to f&p for evaluation.Our investigation is based on the information and photograph provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: the customer reported that the cannula would not properly connect with the heated breathing tube as part of a 900pt561 heated breathing tube and chamber kit.The customer also reported that the cannula was manufactured in 2015.Visual inspection of the provided photograph revealed the device had an old connector.Conclusion: the connector on the optiflow + adult nasal cannulas was updated in 2016.A product update was released at the time, informing customers that the optiflow + adult nasal cannulas would have a new connector from the date of manufacture: 18 july 2016, onwards.The 900pt561 heated breathing tube, which was released in 2019, would not have been able to connect with the subject cannula.
 
Event or Problem Description
A healthcare facility in texas reported via a fisher & paykel healthcare (f&p) field representative that an opt946 optiflow + adult nasal cannula had an insufficient connection with the heated breathing tube as part of the 900pt561 heated breathing tube and chamber kit during device set up.The cannula was replaced.It was further reported by the healthcare facility that the cannula was manufactured in 2015.There was no patient consequence as the event occured during device set up while the patient remained on niv therapy.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key15343393
Report Number9611451-2022-00791
Device Sequence Number14682967
Product Code BTT
UDI-Device Identifier09420012429155
UDI-Public(01)09420012429155(10)2100010224(11)151202
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2100010224
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P 900PT561 HEATED BREATHING TUBE AND CHAMBER KIT; F&P 900PT561 HEATED BREATHING TUBE AND CHAMBER KIT; F&P PT101 AIRVO 2 HUMIDIFIER; F&P PT101 AIRVO 2 HUMIDIFIER
Patient Age80 YR
Patient SexMale